Vol. 74, No. 1, 1978

Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Quotients of complete intersections by Cāˆ— actions

Richard Cranston Randell

Vol. 74 (1978), No. 1, 209ā€“219

We consider complete intersections V in Cm which have an isolated singularity at 0. When V admits a C action, one has the orbit space V = V −{0}C. In this paper we determine when V is a topological manifold, or in some cases, the precise dimension of the set Σ along which V is not a manifold. For proper actions we consider a naturaI complex structure on the space V and determine some equivalences among V for different V . Our methods are topological; the results are expressed numerically in terms of weighted degrees of the polynomials defining V .

Mathematical Subject Classification 2000
Primary: 32C40, 32C40
Secondary: 14B05
Received: 14 February 1977
Published: 1 January 1978
Richard Cranston Randell